MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: unknown, not provided.If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (model z9002 +26.0 diopter) did not unfold properly into the patient's operative eye (right).Reportedly, the lens was removed.The incision was not enlarged.The procedure was completed using a backup lens of the same model and diopter.The patient was reported as recovered.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 05/17/2018.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed dry residue of viscoelastic on the lens optic and haptics.Both lens haptics were observed in good shape and form.No damages were detected.The condition observed on the lens was consistent with a unit that was handled and prepared for use.No manufacturing defects were detected on the returned lens.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7509442
Report Number2648035-2018-00698
Device Sequence Number1529255
Product Code HQL
UDI-Device Identifier05050474530812
UDI-Public(01)05050474530812(17)170914
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/14/2017
Device Model NumberZ9002
Device Catalogue NumberZ900200260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1